Georgia, 2011Damaging Wind in Georgia, August 21, 2011
August 21, 2011 · NWS CHS · 1 event in 1 county or zone
A pulse thunderstorm environment was in place during the evening hours over southeast Georgia. A few thunderstorms became strong along boundary interactions and cell mergers as they slowly shifted over Liberty County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pulse thunderstorm environment was in place during the evening hours over southeast Georgia. A few thunderstorms became strong along boundary interactions and cell mergers as they slowly shifted over Liberty County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 21, 5:04 PM EST, 53 minutes earlier.
Area forecast discussion, Aug 21, 5:04 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
604 PM EDT SUN AUG 21 2011
.SYNOPSIS...
HIGH PRESSURE WILL GIVE WAY TO A COLD FRONT FROM THE NW LATE MONDAY.
THE FRONT WILL STALL OVER OR NEAR THE AREA TUESDAY...THEN DISSIPATE
WEDNESDAY AS HIGH PRESSURE BUILDS FROM THE NORTH. TROPICAL CYCLONE
IRENE MAY HAVE AN IMPACT ON THE AREA LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ADJUSTED EVENING POPS BASED ON RECENT RADAR TRENDS...WITH MOST
NUMEROUS THUNDERSTORMS ACROSS SE GA S OF I-16...TAPERED TO SLIGHT
CHANCE POPS FARTHER N/W. BOUNDARY INTERACTIONS AND CELL MERGERS
WILL SUPPORT A LOW END THREAT FOR PULSE SEVERE THUNDERSTORMS WITH
DAMAGING MICROBURSTS MAINLY S OF I-16 UNTIL AFTER SUNSET.
CONVECTION SHOULD CONTINUE THROUGH THE EVENING SUPPORTED BY A
DECENT STRENGTH SHORTWAVE FOR AUGUST PASSING BY TO THE NORTH AND
ONGOING BOUNDARY INTERACTIONS. THEN...DAYTIME HEATING ENDS AND
INSTABILITY DECREASES DRAMATICALLY. WIDELY SCATTERED ACTIVITY
WILL PERSIST UNTIL MIDNIGHT OR SHORTLY AFTER DUE TO THE UPPER
LEVEL SUPPORT...BUT MOST OF IT SHOULD WIND DOWN AFTER 2 AM. THE
EXCEPTION MAY BE RIGHT ALONG THE BEACHES OF SOUTH CAROLINA AS THE
LAND BREEZE CONVERGENCE LINE WILL BE JUST OFFSHORE NEAR SUNRISE.
LOW TEMPS SHOULD BE SEASONABLY MILD IN THE 70S...LOWER AS ONE
MOVES INLAND.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...THE PERSISTENT MID AND UPPER TROUGH OVER THE EASTERN
SEABOARD BEGINS TO PUSH EAST INTO THE ATLANTIC...AS THE ANTICYCLONE
ALOFT REMAINS ANCHORED OVER THE SOUTHERN PLAINS...STRETCHING EAST-SE
TO FLORIDA. ONE SHORT WAVE EMBEDDED WITHIN THE WEST-NW FLOW ALOFT
OVER OUR AREA SHIFTS EAST INTO THE ATLANTIC DURING THE EARLY
MORNING...WITH NVA TO FOLLOW FOR MUCH OF THE DAY. HOWEVER...ANOTHER
WEAK SHORT WAVE WILL MOVE IN LATE IN THE DAY AND PUSHES THROUGH
EARLY MONDAY NIGHT. AT THE SAME TIME A COLD FRONT WILL SHIFT TOWARD
THE AREA FROM THE NW DURING THE AFTERNOON/EVENING...AND THE SET UP
IS IN PLACE FOR SOME STRONG TO SEVERE THUNDERSTORMS TO DEVELOP
AND/OR ADVECT IN.
FORCING WILL BE ENHANCED DURING THE MID/LATE AFTERNOON INTO THE
EVENING AS AN UPPER LEVEL JET PUSHES IN FROM THE OH/TN
VALLEYS...RESULTING IN SOME DECENT DIVERGENCE ALOFT. PLUS THERE IS
SUFFICIENT LOW LEVEL FORCING FROM NOT ONLY THE SEA BREEZE...BUT ALSO
THE NEARBY FRONT AND VARIOUS OUTFLOWS THAT FORM AS CONVECTION GETS
GOING. OUR CONVECTIVE TEMPS ARE IN THE LOWER 90S...SO LOOK FOR AN
EARLY AFTERNOON START TO ACTIVITY...WHICH WILL ONLY INCREASE IN
COVERAGE AS POSSIBLE CONSOLIDATION OF CONVECTION DEVELOPS UPSTREAM
WITHIN THE WEST-NW FLOW ALOFT. ALTHOUGH OUR MID LEVEL LAPSE RATES
ARE WEAK...LOW LEVEL LAPSE RATES ARE QUITE IMPRESSIVE AND MANY
THERMODYNAMIC PARAMETERS ARE QUITE FAVORABLE. FOR INSTANCE...SBCAPES
ARE AS HIGH AS 2500-3500 J/KG...MUCAPES ARE OVER 4000 J/KG...LIFTED
INDICES ARE AS LOW AS -6/-7. WITH 0-6 KM BULK SHEAR AS MUCH AS 25-30
KT THERE COULD BE SOME CLUSTERS OF STORMS THAT ALSO
DEVELOP...ESPECIALLY AS INTERACTIONS OF BOUNDARIES TAKES PLACE. THE
MAIN WEATHER HAZARD WOULD BE DAMAGING DOWNBURSTS OF WIND WITH DCAPES
AS MUCH AS 1200-1400 J/KG...GIVEN THE DRY AIR ABOUT 12K FEET.
CONFIDENCE/PROBABILITIES ARE HIGH ENOUGH TO ADD TO THE HAZARDOUS
WEATHER OUTLOOK...ALTHOUGH AN ORGANIZED SEVERE WEATHER EVENT IS NOT
EXPECTED AT THIS TIME.
WE/LL SHOW COVERAGE INCREASING TO THE 40-50 PERCENT RANGE DURING THE
MID/LATE AFTERNOON...WITH CONVECTION TO LIKELY CONTINUE THROUGH
LATE EVENING GIVEN SUPPORT FROM DYNAMICS ALOFT AND FURTHER AIDED BY
A 20-25 KT LOW LEVEL JET THAT SCRAPS THE AREA TO THE SOUTH.
COMPRESSIONAL HEATING AHEAD OF THE FRONT AND 850 MB TEMPS THAT ARE
19-20C WILL SUPPORT MAX TEMPS MONDAY IN THE LOWER AND MIDDLE 90S
AWAY FROM THE BEACHES. HOURLY GRIDS WILL NEED TO BE ADJUSTED AT A
LATER TIME AS RAIN-COOLED AIR DEVELOPS...BUT THAT WILL HELP IN
DROPPING MIN TEMPS MONDAY NIGHT DOWN INTO THE LOWER AND MIDDLE 70S.
TUESDAY...THE TROUGH ALOFT REMAINS JUST OFFSHORE...BUT SOLID NVA
PREVAILS THROUGH MUCH OF THE DAY AS A SHORT WAVE EXITS THE AREA
BEFORE DAYBREAK. THE COLD FRONT MEANWHILE SAGS INTO THE CENTRAL OR
SOUTHERN CWFA...WITH QUITE A BIT OF DRIER AIR TO MOVE IN FROM THE
NORTH BEHIND THE FRONT. HOWEVER...THERMODYNAMIC PROFILE AND
SUFFICIENT LOW LEVEL MOISTURE POINTS TO 20-30 POPS...HIGHEST SOUTH
OF I-16 IN SE GA WHERE INTERACTION OF SEA BREEZE WILL COME INTO
PLAY. 850 MB TEMPS DROP DOWN TO 17-18C...AND WITH AN EAST TO NE
SYNOPTIC FLOW DEVELOPING IN WAKE OF THE FRONT WE ARE LOOKING AT
LOWER TEMPS. UPPER 80S TO AROUND 90 NORTH...BUT STILL SOME LOWER AND
PERHAPS MID 90S SOUTH.
WEDNESDAY...THIS APPEARS TO BE A PIVOTAL DAY IN REGARDS TO
IRENE...AS A SHORT WAVE NOW IN THE CANADIAN ROCKIES LOOKS TO DROP
INTO THE TROUGH OVER OR NEAR THE EAST COAST. IF THIS WERE TO OCCUR
IT MIGHT KEEP THE TROUGH IN THE AREA LONGER...WHICH IN TURN COULD
PULL IRENE MORE NORTH AND QUICKER. MANY OF THE MODEL GUIDANCE IS
SUPPORTIVE OF THIS IDEA WITH SOME INDICATIONS THAT IRENE COULD STAY
OVER THE ATLANTIC. THIS MAY BE OPTIMISTIC...BUT IS CERTAINLY A
POSSIBILITY. BUT IT IS ONLY ONE MODEL RUN...SO YOU ARE STRONGLY
ADVISED TO REFER TO THE NATIONAL HURRICANE CENTER FOR THE LATEST
INFORMATION ON IRENE.
FOR OUR AREA WEDNESDAY...THE COLD FRONT WASHES OUT AN LOW LEVEL
MOISTURE AND CONVERGENCE FROM THE ATLANTIC SHOULD EB ENOUGH TO
SUPPORT 20-30 POPS. MAX TEMPS WILL BE HELD DOWN WITH THE ONSHORE
SYNOPTIC FLOW...UPPER 80S NORTH AND LOWER 90S SOUTH.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MUCH OF THE EXTENDED FORECAST WILL BE HIGHLY DEPENDENT ON THE
DEVELOPMENT AND PROGRESSION OF TROPICAL CYCLONE IRENE. ALTHOUGH
NUMERICAL MODELS HAVE BEEN FAIRLY CONSISTENT IN TRACKING THE
SYSTEM TOWARD THE FLORIDA AND/OR SOUTHEAST COAST...THERE REMAINS
CONSIDERABLE UNCERTAINTY REGARDING THE EVOLUTION OF THIS SYSTEM.
THUS WE PREFER TO REMAIN RATHER GENERIC REGARDING PRECIPITATION
POTENTIAL AND HAVE INDICATED SOLID RAIN CHANCES IN THE 30 TO 40
PERCENT RANGE THROUGH THE LATE WEEK AND WEEKEND PERIOD. WILL
FORECAST HIGH TEMPERATURES RIGHT AROUND SEASONAL NORMALS IN THE
UPPER 80S TO LOWER 90S.
IT IS RECOMMENDED THAT ALL RESIDENTS AND VISITORS OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA CONTINUE TO MONITOR FORECASTS FROM
THE NATIONAL HURRICANE CENTER REGARDING TROPICAL CYCLONE IRENE.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
THUNDERSTORMS WILL EXIT THE SAV VICINITY BY 00Z.
SHOWERS/THUNDERSTORMS COULD DEVELOP CLOSE TO KCHS LATE
TONIGHT/EARLY MONDAY MORNING. OTHERWISE...VFR FORECAST THROUGH
TONIGHT.
EXTENDED AVIATION OUTLOOK...SHOWERS AND THUNDERSTORMS COULD
BRIEFLY REDUCE VSBYS AND/OR CIGS EACH AFTERNOON/EVENING THIS
WEEK. BREEZY CONDITIONS ARE POSSIBLE LATER IN THE WEEK CONSIDERING
POTENTIAL IMPACTS FROM TROPICAL CYCLONE IRENE.
&&
.MARINE...
A TIGHTENING SURFACE PRESSURE GRADIENT/INTENSIFYING LOW LEVEL
WINDS AHEAD OF AN APPROACHING COLD FRONT WILL SUPPORT S WINDS
15-20 KT TONIGHT. SEAS WILL AVERAGE 2-4 FT...POSSIBLE AS HIGH AS 5
FT BEYOND 20 NM.
MONDAY WILL BE THE LAST DAY WITH SOUTH AND SW WINDS FOR AWHILE...AS
THE SUB TROPICAL ATLANTIC RIDGE GIVES WAY TO A COLD FRONT FROM THE
NW. LINGERING NOCTURNAL SURGE WILL BE WANING EARLY MONDAY...SO
SPEEDS WILL GENERALLY DROP TO 15 KT OR LESS BY MID MORNING. SEAS
WILL BE A MIX OF SMALL SWELLS AND SMALL WIND WAVES...BUT NO MORE
THAN 3 OR 4 FT.
WINDS WILL STEADILY SHIFT AROUND TO THE NE AND EAST AS THE COLD
FRONT DROPS INTO THE AREA MONDAY NIGHT/TUESDAY...AND THERE ARE SOME
INDICATIONS THAT AS HIGH PRESSURE BUILDS TO THE NORTH THERE COULD BE
SOME MODEST PINCHING OVER THE AMZ350 WATERS. EVEN SO...CONDITIONS DO
LOOK TO REMAIN BELOW ANY SCA CRITERIA THROUGH TUESDAY.
THE FRONT WILL DISSIPATE WEDNESDAY AS HIGH PRESSURE TO THE NORTH
TEMPORARILY SPREADS ACROSS THE WATERS. THIS KEEPS AN EASTERLY FLOW
IN PLACE AT LESS THAN 15 KT...ALTHOUGH SEAS MAY SLOWLY BEGIN TO
BUILD WITH THE LONG DURATION ONSHORE FETCH.
FOR LATE IN THE WEEK THERE ARE POTENTIAL IMPACTS FROM IRENE...BUT
THERE IS TOO MUCH UNCERTAINTY REGARDING HER STRENGTH AND HER TRACK
WE HAVE OPTED TO CAP WINDS AT 25 OR 30 KT AND SEAS NO MORE THAN
6-8 FEET. BUT THIS COULD CHANGE CONSIDERABLY IN LATER FORECASTS.
MARINERS ARE ADVISED THAT SCA/S...GALES OR EVEN TROPICAL HEADLINES
COULD BE REQUIRED LATER IN THE WEEK. ALL MARINERS ARE THUS
STRONGLY ADVISED TO CONTINUE TO MONITOR THE PROGRESS OF IRENE FROM
ADVISORIES ISSUED BY NHC.
MARINERS ARE ALSO ADVISED THAT WITH A WESTERLY STEERING FLOW THERE
COULD BE SOME STRONG TO SEVERE STORMS THAT IMPACT THE MARINE AREA
FROM OFF THE LAND AREAS LATE MONDAY INTO MONDAY NIGHT. DAMAGING
WINDS AND FREQUENT LIGHTNING STRIKES ARE POSSIBLE.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES WILL DEVELOP ACROSS THE AREA LATE THIS
WEEK...AND DEPENDENT UPON WHAT IF ANY IMPACTS WE RECEIVE FROM IRENE
THERE MAY BE SOME COASTAL FLOODING AND BEACH EROSION CONCERNS
BEGINNING FRIDAY.
RIP CURRENTS...SWELLS FROM IRENE COULD ARRIVE AS EARLY AS
MID-WEEK...AND CONTINUE FOR SEVERAL DAYS. THIS WILL RESULT IN AN
ENHANCED RISK OF RIP CURRENTS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Aug 21, 3:09 PM EST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SUN AUG 21 2011
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
222015-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
409 PM EDT SUN AUG 21 2011
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THROUGH THIS EVENING. A FEW THUNDERSTORMS COULD BECOME
SEVERE WITH DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA MONDAY AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD
BECOME SEVERE WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL. THE
RISK FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 3 PM AND 10 PM.
TROPICS...TROPICAL STORM IRENE IS EXPECTED TO MOVE WEST/NORTHWEST
FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE
SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON
TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PEOPLE
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM
THROUGHOUT THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.
GAZ117-119-139-141-SCZ048>051-222015-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
409 PM EDT SUN AUG 21 2011
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THROUGH THIS EVENING. A FEW THUNDERSTORMS COULD BECOME
SEVERE WITH DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA MONDAY AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD
BECOME SEVERE WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL. THE
RISK FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 3 PM AND 10 PM.
RIP CURRENTS...SWELLS BEING GENERATED BY TROPICAL STORM IRENE
COULD BEGIN TO IMPACT THE BEACHES BY MID-WEEK. THIS WILL RESULT IN
AN ELEVATED RISK FOR RIP CURRENTS.
TROPICS...TROPICAL STORM IRENE IS EXPECTED TO MOVE WEST/NORTHWEST
FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE
SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON
TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PEOPLE
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM
THROUGHOUT THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.
AMZ330-350-352-354-374-222015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
409 PM EDT SUN AUG 21 2011
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...A FEW THUNDERSTORMS COULD MOVE INTO THE
COASTAL WATERS FROM OFF LAND AREAS THIS EVENING...POSSIBLY
RESULTING IN DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA MONDAY AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY MOVE
INTO THE COASTAL WATERS AND THEY COULD BECOME SEVERE WITH DAMAGING
WINDS. THE RISK FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 4 PM
AND 11 PM.
TROPICS...TROPICAL STORM IRENE IS EXPECTED TO MOVE WEST/NORTHWEST
FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE
SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON
TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PEOPLE
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM
THROUGHOUT THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.
33
In the hours before
Special weather statement, Aug 21, 2:16 PM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT SUN AUG 21 2011
GAZ088-211945-
SCREVEN-
316 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY
THROUGH 345 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HILLTONIA...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HILLTONIA AND MILLHAVEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3282 8179 3283 8178 3288 8178 3288 8177
3291 8177 3301 8160 3301 8159 3276 8154
3278 8179
TIME...MOT...LOC 1916Z 261DEG 7KT 3289 8167Special weather statement, Aug 21, 2:41 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT SUN AUG 21 2011
GAZ100-116-212015-
BULLOCH-INLAND BRYAN-
341 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND BRYAN
COUNTIES THROUGH 415 PM EDT...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR REKA...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...DENMARK...ELLABELL...GROVELAND...LANIER...NEVILS...
PEMBROKE AND STILSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3230 8179 3235 8149 3231 8145 3222 8143
3221 8141 3212 8141 3210 8139 3206 8138
3207 8168 3209 8170 3210 8175 3212 8177
TIME...MOT...LOC 1941Z 278DEG 11KT 3220 8165Special weather statement, Aug 21, 3:37 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT SUN AUG 21 2011
GAZ114-137-212115-
LONG-TATTNALL-
437 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LONG
COUNTIES THROUGH 515 PM EDT...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES SOUTHWEST OF FIVE POINTS...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD...FIVE POINTS...GLENNVILLE...MENDES AND MIDWAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3205 8190 3182 8174 3177 8195 3178 8196
3178 8198 3181 8202 3182 8205 3186 8211
3188 8212 3190 8215 3190 8219
TIME...MOT...LOC 2037Z 244DEG 10KT 3185 8207
33Special weather statement, Aug 21, 3:45 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT SUN AUG 21 2011
GAZ116-118-212115-
INLAND BRYAN-INLAND CHATHAM-
445 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND CHATHAM
COUNTIES THROUGH 515 PM EDT...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...7 MILES NORTH OF DANIEL...MOVING EAST AT 10
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
I-16/I-95 INTERCHANGE...KELLER AND RICHMOND HILL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3192 8141 3193 8140 3194 8141 3194 8144
3197 8147 3198 8148 3211 8144 3211 8114
3181 8126
TIME...MOT...LOC 2045Z 290DEG 7KT 3201 8139
33Special weather statement, Aug 21, 4:05 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT SUN AUG 21 2011
GAZ116-138-212130-
INLAND BRYAN-INLAND LIBERTY-
505 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES THROUGH 530 PM EDT...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TRINITY...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FLEMINGTON...FORT STEWART...HINESVILLE...MCINTOSH...CROSSROADS AND
MIDWAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3197 8147 3195 8145 3194 8141 3184 8138
3171 8149 3189 8164 3197 8152
TIME...MOT...LOC 2106Z 291DEG 7KT 3195 8148
33Special weather statement, Aug 21, 5:04 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
604 PM EDT SUN AUG 21 2011
GAZ137-138-140-212230-
INLAND LIBERTY-INLAND MCINTOSH-LONG-
604 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 630 PM EDT...
AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ALLENHURST...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...JONES...RETREAT...RICEBORO...WALTHOURVILLE AND
CROSSROADS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3176 8134 3153 8156 3177 8169 3183 8159
TIME...MOT...LOC 2204Z 322DEG 8KT 3174 8157
33
Thunderstorm Wind, Liberty
- When
- August 21, 5:57 PM EST to 5:58 PM EST
- Where
- Liberty County, 1.81 mi SE of Walthourville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 31.750, -81.610
The public reported several 4 to 5 inch diameter tree limbs down on Highway 119.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm and Flash Flooding in Puerto Rico, August 21 to 23, 20111 death · $4,000 · 48 events
- Tornadoes and Hail in New York, August 21, 2011$310,000 · EF2 · 5 events
- Heat in Nevada, August 21, 20111 death · 1 event
- Flash Flooding in New Mexico, August 21, 2011$11 million · 5 events
- Flash Flooding and Flooding in New Jersey, August 21 to 23, 2011$1.0 million · 5 events
- Hail and Damaging Wind in Nebraska, August 21, 2011$1.0 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Vermont, August 21, 2011$155,000 · 1.75 in hail · 12 events
- Damaging Winds and Lightning Strike in Virginia, August 21, 2011$113,000 · 60 kt wind · 10 events
- Flash Flood and Damaging Wind in Arizona, August 21, 2011$125,000 · 52 kt wind · 2 events
- Damaging Winds in New York, August 21, 2011$86,000 · 70 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, August 21, 2011$85,000 · 56 kt wind · 9 events
- Damaging Winds and Lightning Strikes in Delaware, August 21, 2011$75,000 · 67 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343260.